MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5520B500
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Patient called stating she had a left knee replacement about a year ago.Few months after implantation she started experiencing loosening and difficulty walking.Patient was revised to competitive devices on (b)(6) 2018.Patient is seeking compensation.
 
Additional Manufacturer Narrative
Correction: no explant date, device remains implanted.An event regarding alleged loosening & difficulty walking involving a triathlon baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: not performed as the device was not returned as they remain implanted.Medical records received and evaluation: review of medical records by a consulting clinician revealed: "on (b)(6) 2017 a primary left total knee arthroplasty was performed for a pre- and post-operative diagnosis of ¿left knee arthritis and deformity¿.No primary.Operative report of the right total knee stated to be performed in (b)(6) 2015 or listing of the primary components removed at revision surgery to competitive products on (b)(6) 2018 is available.There is no documentation of any clinical problems with the left stryker total knee arthroplasty implanted on (b)(6) 2017, which was not revised.There are no x-rays available for review or examination of explanted right total knee arthroplasty components to determine if they were stryker.In this morbidly obese chronic pain patient dependent on narcotics, no documented complaints referable to the stryker primary total knee arthroplasty performed on (b)(6) 2017 in the left knee are noted.The event description appears to onfuse the left total knee arthroplasty with the right revision surgery." product history review: review indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusions: it was reported that allegedly the patient experienced loosening and difficulty walking.The medical review noted: "there is no documentation of any clinical problems with the left stryker total knee arthroplasty implanted on (b)(6) 2017, which was not revised." the event could not be confirmed nor the root cause determined because the devices were not returned for evaluation as they remain implanted and insufficient medical information was provided.If the devices and/or additional information are received, this investigation will be reopened and re-evaluated.
 
Event or Problem Description
Patient called stating she had a left knee replacement about a year ago.Few months after implantation she started experiencing loosening and difficulty walking.Patient was revised to competitive devices on (b)(6) 2018.Patient is seeking compensation.Update per medical review: patient had a right knee revision on (b)(6) 2018 (competitor devices), not a left knee revision.This pi to cover "loosening & difficulty walking" without revision.
 
Additional Manufacturer Narrative
Correction - (b)(6) 2024: as per the medical review, "there is no documentation of any clinical problems with the left stryker total knee arthroplasty implanted on (b)(6)2017, which was not revised.There are no x-rays available for review or examination of explanted right total knee arthroplasty components to determine if they were stryker." additionally, the patient corrected her statement to report problems with her right knee, not the left stryker knee.Therefore, there is no indication that this patient's experience is related to stryker devices and this complaint is being canceled.
 
Event or Problem Description
Update from patient: patient stated she had problems with her right knee not left knee.She stated she will send her medical records.Update from medical review: there is no documentation of any clinical problems with the left stryker total knee arthroplasty implanted on (b)(6) 2017, which was not revised.There are no x-rays available for review or examination of explanted right total knee arthroplasty components to determine if they were stryker.Patient called stating she had a left knee replacement about a year ago.Few months after implantation she started experiencing loosening and difficulty walking.Patient was revised to competitive devices on (b)(6) 2018.Patient is seeking compensation.Update per medical review: patient had a right knee revision on (b)(6) 2018 (competitor devices), not a left knee revision.This pi to cover "loosening & difficulty walking" without revision.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key7803652
Report Number0002249697-2018-02626
Device Sequence Number18904845
Product Code MBH
UDI-Device Identifier07613327041057
UDI-Public07613327041057
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number5520B500
Device Lot NumberCAP2T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/29/2019
01/25/2024
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date08/23/2019
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age70 YR
Patient SexFemale
Patient Weight118 KG